MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER
Model Number 154102
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the urine was not draining from the chamber and backs up into the tubing.The customer was noticed this issue occurred previously but did not reported to bd, only to the nurse.The product was used by patient currently but creating a problem with backup.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.It was unknown whether the device had met specifications.The product was used for treatment but it was unknown whether the product had caused the reported failure.A potential root cause could be due to "obstruction in tube or kinked tubing".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "bard® urinary drainage bag directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.1.Remove protective cap from drainage tube catheter adapter and connect drainage tube to catheter.2.Position hanger on bedside rail, using string or hook.3.Use sheeting clip to secure drainage tube to sheet.Important: hang drainage tube in a straight fashion from bedside to drainage bag.Ensure that the drainage bag is placed near the foot of the bed.4.If using a urine meter, it may be emptied in two ways: a.To empty into the bag, grasp the bottom of the meter and lift up.To ensure that the meter empties completely, lifting again is recommended.B.To empty urine meter into receptacle, twist green portion of drain valve to the left; to close, twist green position of the drain valve to the right.5.To empty bag: a.Remove outlet tube from housing; gently squeeze connector arms and pull tube from housing.B.Release clamp and empty bag.C.After emptying, reclamp outlet tube and slide connector into housing until connector arms engage.Note: if specimen is required, see directions for using urine sample port.6.Periodic observations of this system should be made to ensure that urine is flowing freely.If a standing column of urine is observed, check for correct positioning of bag and then for a physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the bag may have to be changed.7.If bag is not positioned correctly, urine may bypass the meter and go directly to the bag.Reposition bag as necessary.Directions for using bard ez-lok® sampling port: bard ez-lok® sampling port accepts a luer-lock or slip tip syringe.1.Kink drainage tubing a minimum of 3 inches below the sampling port until urine is visible under the access site.2.Swab surface of site with antiseptic wipe.3.Using aseptic technique, position the syringe in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port (at approximately 80-100 degree angle).Press the syringe firmly and twist gently to lock the syringe onto the sampling port.Note: improper penetration technique could cause formation of a drop of urine on the surface of the sampling port.Periodic observation of the sampling port is recommended.4.Aspirate desired volume of urine.5.Unkink tubing and send specimen to laboratory.For urological use only.Manufactured in mexico do not reuse.Do not resterilize.Sterile unless package is opened or damaged.Patent nos.4,936,837 and 6,651,956 bard and ez-lok are registered trademarks of c.R.Bard, inc.Or an affiliate.Control-fit is a trademark of c.R.Bard, inc.Or an affiliate." the device was not returned.

Brand Name
BARD® URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER
Common Device Name
URINARY DRAINAGE BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12337201
Report Number1018233-2021-05018
Device Sequence Number4441736
Product Code KNX
UDI-Device Identifier00801741029516
UDI-Public(01)00801741029516
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number154102
Device Catalogue Number154102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;